T O P I C R E V I E W
Member # 95850
posted 06-03-2013 09:39 PM
I know i've talked about pre-cum going from my hand, drying a little, going to my boyfriend's hand, and then going to my vagina. I understand that it is not at all possible, but a couple things have been worrying me. I was on Microgestin 1/20 for 6 months. The first 3 months I didn't get my period (my doctor said I was adjusting), and the second 3 months I did (for about 2 days each month). I picked up a new prescription a little over a month ago and they gave me a different brand of pills. It was Glidess 1/20. They said it was the same medication, just a different brand. So I went the entire month taking this new (but same dosage) pill, and did not get a withdrawal bleed this month. I completely freaked out (automatically assuming I was pregnant) and took a pregnancy test. It was negative (obviously), but my boyfriend and I also engaged in manual/oral sex a week before, so it wouldn't have picked up the pregnancy yet. Again, I know this isn't possible, but that is automatically what my mind goes to. What I was wondering was should I have gotten a withdrawal bleed because it was technically the same dosage of medication? Or even though it was the same dosage, does the new pill have to adapt to my body (like the Microgestin). Is it common to miss a withdrawal bleed at some point? What causes people to miss a bleed? I've looked at all of your articles on the pill, but I still had these questions. I'm not worried for the whole month until it gets to the couple days before i'm supposed to get my bleed. I started my new pack (of Glidess) again last night with no withdrawal bleed at all. So, last week was really stressful. I am also going to a therapist to get help with my -really bad- anxiety of pregnancy, so hopefully it should continue to cause me less stress in the future. Thanks for your help!
Member # 20094
posted 06-03-2013 09:51 PM
I'm so glad to hear that you're seeing a therapist for help with your anxiety - that's a great step to take.
As for your missing bleed, it is possible to skip a withdrawal bleed once in awhile. The new brand of pill you're on has exactly the same active ingredients as the last one, so it's unlikely that the switch is the culprit here, but there are other things that can affect your bleed too. The same things that cause a period to be late or missed can affect your withdrawal bleed, so you might want to have a look at this piece for more information:
M.I.A or, Dude, Where's My Period?
Member # 95850
posted 06-03-2013 11:12 PM
Thanks so much for thr response! I took a look at the article and saw the "low-estrogen" part. Ive heard that microgestin and glidess are known for their "light or missed periods". I talked to my doctor to see if this was true, but she wasn't making much sense and I don't think she was sure of the answer. Do you guys know if this is true for this brand of pill? If it is, I'd really like to switch up my birth control so I get my bleed every month, so i was just wondering. Or do you think its just a random missed bleed that happens every-so-often? Would you know of any places to call or websites I could visit that would have this info?
Member # 90293
posted 06-04-2013 07:26 AM
I don't know if missed withdrawal bleeds are common with this brand of pill, and I'm not sure there's any way to know that. Bodies are so individual in the way they react to medications.
Since you were getting a withdrawal bleed for a few months and you've only had this month without one, I'd say it's reasonable at this point to think that this is a once in a while occurrence. So, it seems sound to me to give it a few more months before switching. Of course, you do have the option of asking your doctor if you can be switched, but that won't necessarily be a guarantee that anything will change. Since you're right in the midst of this worry, this is a great time to talk to your therapist. When do you see them next?
Member # 95850
posted 06-04-2013 01:14 PM
I see her not tomorrow but the Wednesday after.
Member # 3
posted 06-04-2013 01:21 PM
beaver987: this is a very user-friendly chart to some common pill brands and these issues you might find useful:
Member # 95850
posted 06-04-2013 10:11 PM
That was a great source! Thank you so much! I would like to change to a medication that I will for sure have bleeds every month. I just talked to my doctor a few days ago and she said to finish out the 3 months on this pill because my body could be acting differently because of the different brand (even with the same dosage). Does that seem possible? If I don't get my bleed with the next two packs would it be safe to say that I would like to change pills?
This type of pill reduces my bleeds and acne, but I also have breast tenderness, depression and anxiety about missing bleeds on this type of 1/20 pill.
Member # 36725
posted 06-05-2013 08:10 AM
It certainly could be reacting even with it being the same dose. Sometimes our bodies just work that way. And if you want to change pills after those I'd say it'd certainly be okay to do so. And you may find the same benefit from other hormonal methods that won't be quite so harsh with side effects for you.